MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911412250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969)
Date of Event 05/28/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the complaint device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Same case as mdr id #: 2134265-2017-04402 and 2134265-2017-04404.It was reported that myocardial infarction occurred and the patient died.In (b)(6) 2013, the patient presented due to myocardial infarction (mi) and was further referred for cardiac catheterization.Two days after, the index procedure was performed.The target lesion was a de novo located in the distal left circumflex (lcx) artery with 80% stenosis and was 32mm long with a reference vessel diameter of 2.75mm.The target lesion was treated with pre-dilatation and 2 promus element¿ plus drug-eluting stents of 2.50mm x 12mm and another promus element¿ plus drug-eluting stent of 2.75mm x 16mm were successfully deployed.Following post dilatation, residual stenosis was 0%.Eight days after, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2016, patient presented to hospital with chest pain and persistent purulent drainage from the upper extremity.Patient was hospitalized on the same day.Patient was placed on a heparin drip to treat chest pain.Two days after, patient was stable and taken to dialysis.Two days later, patient was weak and refused hemodialysis.As the patient was still weak and had elevated potassium levels, patient was transferred to the cardiovascular intensive care unit (cvicu) for higher level of care.Palliative care was initiated.After two days, atrioventricular (av) line was placed.Palliative care was continued.Two days after, troponin i levels were found to be above the normal reference range.On the next day, an event of acute myocardial infarction was reported.On the same day, the patient appeared stable but later was found to be unresponsive, the vital signs and corneal reflexes were absent.The patient was pronounced dead at 12:33.No autopsy was performed.Per death certificate, immediate cause of death was ¿acute myocardial infarction¿ and secondary cause were "dilated cardiomyopathy" and "atherosclerotic cardiovascular disease".
 
Additional Manufacturer Narrative
Describe event or problem corrected.(b)(4).
 
Event or Problem Description
It was further reported that there was no supporting evidence to support that the patient died of ¿acute myocardial infarction¿.During the patient's course of treatment, cardiac enzyme as well as ekg¿s was not performed.The patient did have a diagnosis of ¿end stage renal disease¿ and refused dialysis while being treated.In the opinion of pi, the patient died from complication relating to ¿end stage renal disease¿.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6559079
Report Number2134265-2017-04403
Device Sequence Number614227
Product Code NIQ
UDI-Device Identifier08714729807827
UDI-Public(01)08714729807827(17)20130909(10)15609951
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2013
Device Model NumberH7493911412250
Device Catalogue Number39114-1225
Device Lot Number15609951
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer06/14/2017
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR